MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER 14GA 1.75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER 14GA 1.75IN; INTRAVASCULAR CATHETER
Model Number 381467
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the packaging for the bd insyte¿ autoguard¿ shielded iv catheter 14ga 1.75in did not open properly.The following information was provided by the initial reporter: verbatim: material no: 381467 batch no: 9119988.It was reported that at least four packages ripped while correctly opening them.Event description per attached email states: i received another package wrapper from the or today for 381467 (insyste).They have opened as many as 4 trying to get one to open correctly.When the paper rips it's considered a non-sterile opening because paper dust is created.Lot # 9119988.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.: investigation summary : our quality engineer inspected the sample submitted for evaluation.Bd received one opened package from lot number 9119988, reference number 381467.The package was empty of product.Through the visual/microscopic evaluation, the package was observed to be partially opened and torn at one side.This opened package received could not be tested using the pull force fixture.The remaining packaging was peeled to evaluate if it was stuck or continued to peel or tear.No additional tearing occurred, and the remaining top webbing was removed easily leaving less than 25% of top web attached to the bottom web in the seal area which is within specifications.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failure stated in the report.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER 14GA 1.75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9745809
Report Number2243072-2020-00265
Device Sequence Number16977126
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number381467
Device Catalogue Number381467
Device Lot Number9119988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;